MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539280
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation findings of guide catheter break.Block h11: a flexima biliary stent and its delivery system were received for analysis.Visual inspection found that the device was returned without the guide catheter, as it was detached.The push catheter suture hole was torn.No other problems were noted with the device.The reported event of stent unable to deploy was confirmed.The push catheter suture hole was observed torn, which likely resulted from pressure applied during the deployment attempt.This pressure may have been influenced by procedural tortuosity or physician technique.The torn suture hole likely caused the suture to become lodged, preventing the stent from being released.It is also possible that the same applied force contributed to the detachment of the guide catheter during the procedure.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." this deviation from the procedural steps outlined in the ifu is the most probable reason the stent was not deployed because the guidewire was inside the patient during the attempted deployment.Therefore, taking all available information into consideration, the overall root cause of the reported event is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the biliary tract during a biliary stent implantation procedure performed on (b)(6), 2025.During the procedure, the stent could not be deployed.The procedure was completed using another of the same device.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." note: this event has been deemed a reportable event based on the investigation finding of guide catheter detached.Please see block h11 for full investigation details.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22569972
Report Number3005099803-2025-03504
Device Sequence Number9220046
Product Code FGE
UDI-Device Identifier08714729162599
UDI-Public(01)08714729162599(17)260419(10)31464688
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberM00539280
Device Catalogue NumberM00539280
Device Lot Number0031464688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight63 KG